Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Fort Worth, TX

March 30, 201412 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 30, 2014, 12:30 PM CDT for 12 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 12:30 PM CDT (17:30 UTC)
Expired
Mar 30, 2014, 7:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hood County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2604 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WWUS84 KFWD 301730
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CDT SUN MAR 30 2014


TXZ091-100>102-115>117-129>132-141-310000-
/O.NEW.KFWD.FW.W.0006.140330T1730Z-140331T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-
1230 PM CDT SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR LOCATIONS WEST OF A BOWIE 
TO GLEN ROSE TO COMANCHE LINE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 091 MONTAGUE...FIRE WEATHER 
  ZONE 100 YOUNG...FIRE WEATHER ZONE 101 JACK...FIRE WEATHER 
  ZONE 102 WISE...FIRE WEATHER ZONE 115 STEPHENS...FIRE WEATHER 
  ZONE 116 PALO PINTO...FIRE WEATHER ZONE 117 PARKER...FIRE 
  WEATHER ZONE 129 EASTLAND...FIRE WEATHER ZONE 130 ERATH... 
  FIRE WEATHER ZONE 131 HOOD...FIRE WEATHER ZONE 132 SOMERVELL...
  FIRE WEATHER ZONE 141 COMANCHE. 

* WIND...SOUTH AT 15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...20 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
1 follow-up statement
363 
WWUS84 KFWD 310002
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT SUN MAR 30 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM...

.WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING WITH INCREASING
RELATIVE HUMIDITIES.

TXZ091-100>102-115>117-129>132-141-310115-
/O.EXP.KFWD.FW.W.0006.000000T0000Z-140331T0000Z/
MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND-
ERATH-HOOD-SOMERVELL-COMANCHE-
702 PM CDT SUN MAR 30 2014

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING 
FOR STRONG WINDS AND LOW HUMIDITY...

WIND SPEEDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITIES 
WILL INCREASE THROUGH THE EVENING.  THEREFORE...THE RED FLAG 
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 30, 7:07 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 30, 7:07 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
707 AM CDT SUN MAR 30 2014

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 08Z MONDAY. LIGHT SOUTHEAST WINDS
AT 12Z WILL BE BECOME SOUTHERLY AND INCREASE IN SPEED TO 15-20 KNOTS
TODAY AS A LEE SIDE TROUGH DEEPENS. A LOW LEVEL JET WILL DEVELOP
TONIGHT AND BRING MVFR CEILINGS INTO WACO 08-09Z AND INTO THE
METROPLEX AROUND 10Z. VFR CONDITIONS ARE EXPECTED TO RETURN LATE
MONDAY MORNING /16-17Z/ WITH SOUTHERLY SURFACE WINDS INCREASING TO
15 KNOTS WITH GUSTS TO 25 KNOTS. ISOLATED THUNDERSTORMS ARE
EXPECTED MONDAY AFTERNOON TO THE NORTHWEST OF THE METROPLEX AS A
COLD FRONT STALLS.

58

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT SUN MAR 30 2014/
AFTER A MOSTLY SUNNY AND WARM DAY TODAY...SOUTH WINDS WILL BRING
GULF MOISTURE BACK INTO THE AREA STARTING TONIGHT. THE DEEPENING
LOW LEVEL MOISTURE WILL LEAD TO DAILY EPISODES OF MORNING STRATUS
FOR MOST OF THE AREA FOR THE MONDAY THROUGH THURSDAY PERIOD.
DEWPOINT TEMPERATURES WILL RISE WELL INTO THE 50S MONDAY AND INTO
THE MID AND UPPER 60S IN MOST AREAS BY WEDNESDAY. THE INCREASE IN
MOISTURE WILL LEAD TO INCREASING RAIN CHANCES THIS WEEK AS THE
UPPER LEVEL PATTERN BECOMES FAVORABLE FOR SCATTERED CONVECTION.
SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ON WEDNESDAY AND
AGAIN ON THURSDAY.

THE FIRST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE
NORTHERN SECTIONS ON MONDAY AFTERNOON AND MONDAY EVENING. THE
UPPER LOW CURRENTLY MOVING ONTO THE CENTRAL CALIFORNIA COAST WILL
MOVE EAST INTO CO/KS/NEB LATE SUNDAY INTO MONDAY. THIS SYSTEM
LOOKS STRONG...AND WILL BRING HEAVY SNOW AND NEAR BLIZZARD
CONDITIONS TO PARTS OF THE DAKOTAS AND MINNESOTA. HOWEVER...THE
TRACK OF THIS SYSTEM LOOKS TOO FAR NORTH TO BRING WIDESPREAD RAIN
CHANCES TO NORTH TEXAS. A WEAK FRONT WILL MOVE INTO SOUTHERN
OKLAHOMA ON MONDAY BEFORE STALLING NEAR THE RED RIVER MONDAY
NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE NEAR THE ENHANCED LIFT
ZONE NEAR THE FRONT...BUT ALL OTHER AREAS OF NORTH TEXAS WILL
REMAIN CAPPED ON MONDAY AND MONDAY NIGHT.

THE DRYLINE WILL GENERALLY REMAIN WEST OF OUR NORTH AND CENTRAL
TEXAS COUNTIES ON TUESDAY AND WEDNESDAY. WIDELY SCATTERED
THUNDERSTORMS MAY INITIATE ALONG THE DRYLINE TUESDAY AFTERNOON AND
SPREAD INTO WESTERN SECTIONS OF NORTH TEXAS BEFORE DISSIPATING
TUESDAY EVENING. WILL LIMIT POPS TO 20 PERCENT IN THE WESTERN
SECTIONS ON TUESDAY...AND REST OF AREA IS LIKELY TO REMAIN CAPPED
WITH LITTLE OR NO CHANCE FOR STORMS ON TUESDAY.

ON WEDNESDAY...THE DRYLINE WILL LIKELY BE LOCATED FARTHER WEST
THAN TUESDAY/S LOCATION AND WILL NOT BE A FACTOR IN OUR
PRECIPITATION FORECAST. HOWEVER...THE FORECAST ON WEDNESDAY WILL
FEATURE CHANCE POPS FOR SHOWER AND THUNDERSTORM ACTIVITY. THE
WEDNESDAY ACTIVITY IS NOT LIKELY TO BE SURFACE BASED...BUT WILL BE
ELEVATED AS ENHANCED MID LEVEL MOISTURE AND AN UPPER IMPULSE
FROM THE SUBTROPICAL PACIFIC SPREAD ACROSS THE AREA. THE MEDIUM
RANGE MODEL SOLUTIONS CONTINUE TO SUPPORT THIS FORECAST
TREND. THE HIGHEST POPS /50 PERCENT/ WILL BE IN THE NORTHEAST
SECTIONS OF THE AREA WEDNESDAY NIGHT.

IT APPEARS THAT THURSDAY WILL BE THE MOST LIKELY DAY THIS WEEK FOR
A ROUND OF STRONG TO SEVERE THUNDERSTORMS. A POWERFUL SHORTWAVE
WILL LIFT NORTHEAST OUT OF THE WESTERN TROUGH AND SPREAD STRONG
FORCING FOR ASCENT ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. THE
CAP SHOULD SUPPRESS CONVECTION THURSDAY MORNING AND ALLOW
INSTABILITY TO INCREASE TO AT LEAST MODERATE LEVELS. BY THURSDAY
AFTERNOON...THE ADVANCING DRYLINE AND STRONG FORCING FROM THE
SHORTWAVE WILL QUICKLY BREAK THE CAP AND LEAD TO SCATTERED STRONG
TO SEVERE THUNDERSTORMS.

A COLD FRONT WILL MERGE WITH THE DRYLINE THURSDAY NIGHT AND BRING
AN END TO THE THUNDERSTORM ACTIVITY IN THE EAST ON THURSDAY
EVENING. FRIDAY LOOKS DRY...BUT CONTINUED SOUTHWEST FLOW ALOFT
WILL LEAD TO MORE SHOWER AND THUNDERSTORM CHANCES BY SATURDAY.
THERE ARE STILL SUBSTANTIAL UNCERTAINTIES REGARDING THE DAY 6-7
FORECAST FOR NEXT WEEKEND...AND WILL KEEP SATURDAY POPS AT 20
PERCENT FOR THIS FORECAST. 09/GP

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  57  80  61  78 /   0   5  10  10  10
WACO, TX              79  56  79  60  77 /   0   5   5  10  10
PARIS, TX             75  50  76  56  73 /   0   5  20  20  10
DENTON, TX            79  57  80  59  78 /   0   5  20  20  10
MCKINNEY, TX          77  54  78  58  75 /   0   5  10  10  10
DALLAS, TX            80  56  79  62  77 /   0   5  10  10  10
TERRELL, TX           78  54  78  60  76 /   0   5  10  10  10
CORSICANA, TX         78  55  76  61  76 /   0   5   5  10  10
TEMPLE, TX            79  54  78  61  79 /   0   5   5  10  10
MINERAL WELLS, TX     80  55  84  57  82 /   0   5  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/14
Hazardous weather outlook, Mar 30, 3:57 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CDT SUN MAR 30 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
357 AM CDT SUN MAR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON
MAINLY WEST OF THE INTERSTATE 35 CORRIDOR AS SOUTHERLY WINDS
INCREASE TO 15 TO 25 MPH WITH MINIMUM RELATIVE HUMIDITY VALUES
BETWEEN 15 AND 25 PERCENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY NORTH OF A BRECKENRIDGE
TO DENTON TO COOPER LINE.

ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST FOR AREAS WEST OF A
BOWIE TO WEATHERFORD TO LAMPASAS LINE TUESDAY. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY ACROSS ALL OF
NORTH AND CENTRAL TEXAS. SEVERE WEATHER WILL BE POSSIBLE WITH THE
STORMS TUESDAY THROUGH THURSDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON
WEST OF A BOWIE TO GOLDTHWAITE LINE.

THERE WILL BE A CHANCE OF THUNDERSTORMS AREA WIDE AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.